Chemotherapy’s Effect on Skin When Treating Cancer

Old school chemotherapy drugs for cancer have been known for having quite an effect on the skin of the recipient – they cause skin dryness, rash, and hyperpigmentation to name a few. These side effects were the reason that targeted drugs were developed – these chemotherapy drugs would act on the specific organ of the body where the cancer was located, thus minimizing systemic side effects. However, research has shown that even targeted drugs cause skin side effects which can affect the quality of life of the cancer patient.

  • Add to Wishlist

    Cancer Pamper-Me for Women

    AED767
    Add to cart
  • Add to Wishlist

    Cancer Pamper-Me for Men

    AED471
    Add to cart
  • Add to Wishlist

    Cancer Care Essentials

    AED704
    Add to cart

Choose sulfate-free and vitamin-rich skincare product to help you manage the unwanted side effects of cancer treatment. Hair loss and dry skin are two of the most common side effects, as the drugs used in your treatment will target all rapidly dividing cells and not just cancer cells. Try the Secret Skin Cancer packs to support your skin if you are suffering from cancer.

Dry skin is more prone to infection and inflammation – which is why it should be considered more than just a cosmetic problem. For this reason, it isn’t enough to use regular cosmetics to resolve the skin dryness caused by chemotherapy. However, there are certain ingredients in skincare products such as piscidic acid (also called Aquacacteen) are particularly helpful against sensitive skin. Piscidic acid has been shown to help skin cells survive and regrow after irradiation in vitro – look out for this ingredient in creams and lotions when you’re dealing with the sensitive skin as a result of chemo.

Sources:

  • http://www.bazltd.com/files/OpuntiaCactusExtracttoTreatSensitiveandDrySkin-CosmeticDesignMay07.pdf
  • https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3583303/
Follow by Email
Twitter
Visit Us
Follow Me
LinkedIn
Share
  • Share:
    Share